Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Does FBS level of 150-190 need to be treated with medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 1417 Questions
Question
I take 1/2 a 5 mg glipizide tablet every morning and night. My A1C tested at 7.1. But when I test my blood in the morning before breakfast it is between 150-190. Do I need to up my medication?
Tue, 29 May 2018 in General Health
 
 
Answered by Dr. Saddiq Ulabidin 29 minutes later
Brief Answer:
You need to add an insulin sensitizer

Detailed Answer:
Hi! Welcome to Healthcaremagic. Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all it's good to know what you had been concerned about lately.

Based on the history you have shared, your three monthly sugars are fairly controlled but still you need to bring down HbA1c below 6.5 and fasting sugars below 110 and in my opinion next step should be addition of insulin sensitizer like metformin 500mg between meals or vildagliptins50 mg and meanwhile sugar charting should be done with at least three fasting sugars readings and three reading 2 hours post meals and after a week decide whether more dosage is needed or not.

Wishing you a superb health ahead. Hope this has answered your query. If you have any more questions please feel free to ask. Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor